Posted by ricker on April 27, 2009, at 20:08:07
In reply to Re: d/r + experts - desperate for help w/my meds, posted by Amelia_in_StPaul on April 27, 2009, at 17:51:33
> Oh great--a side effect is fatigue and somnolence? Looks very common. Do you know, if one takes something like that at night, do they feel fatigued and somnolent the next day?
I was on Anafranil - 150mg for ten years along with the clonazepam. It was some what of a struggle to get use to the drug.... 2 attempts actually, but it was the best drug for my symptoms which are very similar to yours. That's why I recommend taking the clonazepam during start up to help alleviate some of the side effects.
I experienced some tremor and a slight increase in anxiety for a month. It was well worth it... I've yet to achieve that sense of well-being to date. My wife often questions me as to why I haven't went back on it earlier...very good question.
I may have experienced some day time drowsiness in the beginning but that quickly passed.
I can appreciate your anxiety related to side effects and all, a challenge with most meds I would think..... short term pain for long term gain!
I'm currently taking zoloft/nortriptyline/clonazepam..... if things don't improve I will be going back on anafranil.
I was stable ten years ago when my p/doc decided to see how I would do on the "new and improved" ssri's????? big mistake on my part.
I believe many people have prematurely ended med trials due to start up side effects, myself included. My first trial with anafranil lasted 10 days and I dumped it. Second trial was in hospital with excellent nursing staff and p/doc. I still experienced some side effects but the clonazepam helped dramatically.
When we are suffering, one day can seem like an eternity and that feeling from hell often clouds our ability to persevere with a med that could potentially provide years of stability.
I hope you find success with your treatment, you have lots of options so try and remain positive.